Thanks for answering. I’m happy to share; here’s a history of events. Sorry if it’s too verbose 🙂
· Developed tardive cervical dystonia. I’ll come to this back in a bit.
· downdosed a bunch of meds abruptly (aripiprazole, paroxetine, biperiden, baclofen, pregabalin); I didn't stop them cold turkey, but reduced the doses by like 90% down. This destabilized my CNS making me extra sensitive to all further dose changes
· Began seeing big rainbow halos around light sources (which I currently don’t) and got diagnosed with “spasm of accommodation”, a diagnosis that was repeated 2 years later by another doctor.
· Developed severe myalgia and muscle spasticity that got permanently worse when I did any sort of significant exercise. This included especially my inner thigh muscles, as they were the ones I was exercising at the time. Everytime I wasn’t careful and made my muscles worse with exercise, the only thing that helped was raising my magnesium dose even higher. I attribute these muscle problems to the downdosing of aripiprazole, baclofen and pregabalin.
· Was making some videocalls lying on my side in bed, and then first noticed I had to keep my left eye closed during the calls, to avoid eye discomfort. I don’t remember the exact kind of eye discomfort I was experiencing back then. But I think it was the same as it is now – an eye muscle discomfort that was identical to the aforementioned inner thigh myalgia/spasticity. Also an eye burning.
· I learned about “drug withdrawal syndrome” and raised some of the meds (aripiprazole, paroxetine) back up while reducing biperiden further. This, IIRC, removed all eye problems for the time being. It also improved my leg problems a lot. Note that biperiden is an anticholinergic so it can cause dry mucuous membranes including dry eyes (especially when taken in combination with aripiprazole).
· Switched from paroxetine to escitalopram. Started tapering escitalopram and aripiprazole down by about 10% a month (exponential taper).
· Accidentally took a double dose of escitalopram (36mg which is an enormous dose). My heart ached for a week afterwards, and around this time, my past eye problems returned.
· Started taking baclofen (2x10mg) again; it gave me a burning feeling in my eyes, and screen strain. Well, the screen strain might have been very related to the escitalopram overdose of July as well. Went down to 2x5mg baclofen as was planned by my doctor from the beginning. This eased the eye symptoms proportionally.
· Tried washing my eyelids with dish detergent when they felt dry (don’t ask me how I got that dumb idea… 😃 ) and this sensitized my eyes to stuff like detergent preservatives (methylisothiasolinone etc) and worsened the screen strain. Switched to hypoallergenic preservative-free detergents/shower gel/etc, which helped.
September 2020 – present:
· Tried reducing the escitalopram by a tiny amount (e.g. 1% or 3%) on a number of occasions. Every time, my screen strain got worse, and updosing it back did not make it better.
· Overdid my screen time limit (self-imposed) on about 3 occasions (I call it “screen binging”) and every time, my screen time limit got shorter. (i.e. I could tolerate shorter periods of screen usage).
· Got diagnosed with “dystonia” (no mention of “tardive” or “generalized”, just “dystonia”) wrt my whole-body myalgia/spasticity. I think this dystonia is a primary cause of my screen strain too.